Abstract and Applied Analysis
Volume 5 (2000), Issue 3, Pages 175-189

On the strongly damped wave equation and the heat equation with mixed boundary conditions

Aloisio F. Neves

IMECC/UNICAMP, CP 6065, Campinas 13081-970, SP, Brazil

Received 10 October 2000

Copyright © 2000 Aloisio F. Neves. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


We study two one-dimensional equations: the strongly damped wave equation and the heat equation, both with mixed boundary conditions. We prove the existence of global strong solutions and the existence of compact global attractors for these equations in two different spaces.